Alert archive / Maine / Coastal Flood Statements in 2007
Coastal Flood Statement 1, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Feb 14, 2007, 3:54 AM EST for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Feb 14, 2007, 4:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 3:54 AM EST (08:54 UTC)
- In effect from
- Feb 14, 2007, 4:00 PM EST
- Expired
- Feb 15, 2007, 1:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2260 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Feb 14, 3:13 AM EST, 41 minutes earlier.
Area forecast discussion, Feb 14, 3:13 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
313 AM EST WED FEB 14 2007
.SHORT TERM /TODAY THROUGH TONIGHT/...
AT 06Z SURFACE LOW PRESSURE WAS REDEVELOPING OVER NORTHEASTERN NORTH
CAROLINA. I PREFER THE SLIGHTLY FASTER...AND SLIGHTLY FURTHER
EAST TRACK OF THE 00Z GFS WHICH IS IN CLOSE AGREEMENT WITH THE
00Z ECMWF. SNOW WILL QUICKLY OVERSPREAD THE FORECAST AREA THIS
MORNING...THEN BECOME HEAVY AT TIMES BY AFTERNOON AS THE LOW
APPROACHES SOUTHERN NEW ENGLAND. WINDS WILL INCREASE THIS
AFTERNOON AND TONIGHT AS THE LOW SLIDES BY JUST OFFSHORE ACROSS
THE GULF OF MAINE. GIVEN THE STRONG WINDS...HEAVY SNOW...SHARPLY REDUCED
VISIBILITIES IN BLOWING AND DRIFTING SNOW...AND THE WIDESPREAD
IMPACT OF THE STORM...WE HAVE OPTED TO UPGRADE THE WINTER STORM
WARNING TO A BLIZZARD WARNING WITH THE NEW PUBLIC PACKAGE THIS
MORNING. EASTERN SECTIONS MAY SEE A MIX WITH SLEET AS WARMER AIR
SNEAKS IN ALOFT. ALONG THE COAST AND ISLANDS...WE COULD SEE A
BRIEF CHANGEOVER TO RAIN OR FREEZING THIS EVENING JUST AHEAD OF
THE SURFACE LOW...ESPECIALLY ALONG THE MIDCOAST WHICH WILL BE
CLOSEST TO THE SURFACE LOW TRACK. STRONG UPWARD MOTION AND BANDING
WILL LIKELY PRODUCE THUNDERSNOW DURING THE AFTERNOON AND EVENING
WITH SNOWFALL RATES APPROACHING 2 OR 3 INCHES AN HOUR. PRESENT
SNOW AMOUNTS LOOK QUITE REASONABLE...WITH GENERALLY 1 TO 2 FEET
ACROSS THE MOUNTAINS AND FOOTHILLS TAPERING TO 8 TO 12 INCHES NEAR
THE COAST WHERE A MIX WILL LIKELY HOLD DOWN AMOUNTS. THE ONLY WILD
CARD WILL BE CONVECTIVE BANDING THAT WILL RESULT IN LOCALLY HIGHER
AMOUNTS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
NOT MUCH TO ADD HERE WITH THE FOCUS BEING IN THE SHORT TERM. WINDS
MAY BE AN ISSUE FOR THURSDAY...AS MODEL SOUNDINGS SUGGEST 50 KNOTS
MAY BE AVAILABLE UNDER THE INVERSION. ALSO RETAINED THE MENTION OF
BLOWING SNOW FOR THURSDAY.
WINDS SHOULD DROP OFF FOR A TIME THURSDAY NIGHT...BUT GUST AGAIN
FRIDAY. A MOS BLEND WAS USED FOR TEMPERATURES THROUGH
FRIDAY...WITH ENOUGH MIXING TO PREVENT TEMPERATURE FREE FALLS.
NO CHANGES WERE MADE TO THE FORECAST AFTER FRIDAY. COULD BE ANOTHER
SNOW EVENT FOR SUNDAY NIGHT AND MONDAY...BUT THIS WILL BE REVISITED
LATER.
&&
.AVIATION...
CONDITIONS DETERIORATING QUICKLY TO LIFR IN SNOW AS DEEPENING
COASTAL SYSTEM TRACKS NORTHEAST INTO NEW ENGLAND. WINDS WILL ALSO
INCREASE BY AFTERNOON THROUGH TONIGHT CAUSING SHARPLY REDUCED
VISIBILITY IN BLOWING AND FALLING SNOW.
&&
.MARINE...
SHORT TERM (TODAY AND TONIGHT)...
WILL CONTINUE WITH STORM WARNING THIS PACKAGE. DEVELOPING LOW
PRESSURE OVER NORTHEASTERN NORTH CAROLINA WILL DEEPEN RAPIDLY AS
IT TRACKS TO CAPE COD BY EVENING...THEN ACROSS THE GULF OF MAINE
TONIGHT. WINDS AND SEAS WILL STEADILY INCREASE TODAY WITH STORM
FORCE WINDS ARRIVING THIS AFTERNOON THEN PERSISTING TONIGHT WITH A
BRIEF BREAK WITH PASSAGE OF SURFACE LOW.
LONG TERM (THURSDAY THROUGH SUNDAY)...
WINDS MAY LULL FOR A TIME EARLY THURSDAY...BUT AS THE GRADIENT
REESTABLISHES ITSELF...WINDS WILL GUST INTO THE STORM FORCE
RANGE. FOR THIS REASON...THE STORM WARNING HAS BEEN EXTENDED INTO
THURSDAY. WINDS SHOULD DROP INTO THE GALE RANGE THURSDAY NIGHT AND FRIDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...BLIZZARD WARNING UNTIL 5 AM EST THURSDAY FOR MEZ007>009-
012>014-018>028.
NH...BLIZZARD WARNING UNTIL 5 AM EST THURSDAY FOR NHZ001>010-013-
014.
MARINE...STORM WARNING FROM NOON TODAY TO 5 PM EST THURSDAY FOR ANZ150.
&&Hazardous weather outlook, Feb 13, 10:49 AM EST, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1049 AM EST TUE FEB 13 2007 MEZ007>009-012>014-018>028-NHZ001>010-013-014-141600- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 1049 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT SNOW WILL OVERSPREAD NEW HAMPSHIRE AND SOUTHWEST MAINE LATE TONIGHT. FOR STORM DETAILS...SEE BELOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY SNOW IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. 8 TO 14 INCHES WILL ACCUMULATE NEAR THE COAST...WITH INCREASINGLY HIGHER AMOUNTS AS YOU HEAD AWAY FROM THE COAST...WITH 2 FEET OF SNOW EXPECTED IN THE MOUNTAINS. THE SNOW WILL MIX WITH SLEET AND FREEZING RAIN OVER SOUTHERN MAINE AND SOUTHEAST NEW HAMPSHIRE WEDNESDAY AFTERNOON AND NIGHT. THERE WILL BE BLOWING AND DRIFTING SNOW...WITH PERIODS OF NEAR BLIZZARD CONDITIONS ESPECIALLY LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. STORM WARNINGS ARE UP ALONG THE COAST. LARGE BATTERING WAVES WILL DEVELOP ALONG THE COAST LATE WEDNESDAY...LASTING THROUGH THURSDAY. BEACH EROSION IS EXPECTED. POWER OUTAGES CAN BE EXPECTED AS WINDS INCREASE WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER INFORMATION WILL BE NEEDED THROUGHOUT THE STORM. THANK YOU IN ADVANCE.. ANZ150-141545- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1049 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT STORM WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORM WARNINGS REMAIN IN EFFECT THROUGH WEDNESDAY NIGHT. VERY WINDY CONDITIONS WILL LAST THROUGH THURSDAY WITH LARGE WAVES AND FREEZING SPRAY. JC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:20 AM EST | Blizzard Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 25 hr |
Nearby
Coastal Flood Statements in Maine, 2007Coastal Flood Statements in New Hampshire, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.